Alabama, 2001Damaging Wind in Alabama, July 11, 2001
July 11, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 11, 1:53 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 11, 1:53 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
253 PM CDT WED JUL 11 2001
WELL...TSTMS HAVE INDEED DEVELOPED IN TN THIS AFTERNOON...AND MOVED
INTO NORTHERN AL. WILL HAVE TO BASE FIRST PERIOD POPS ON RADAR
TRENDS AT ZONE RELEASE TIME.
MODELS STILL INSIST ON SOME AMOUNT OF DRYING GETTING INTO NORTH
ALABAMA TONIGHT AND THURSDAY. COMPARING VARIOUS MOS WITH SFC OBS...
IT APPEARS MODELS HAVE BEEN A BIT TOO GENEROUS WITH THE STRENGTH OF
THE COLD FRONT...OR AT LEAST HAVE TRIED TO BRING THE LOWER
DEWPOINTS SOUTH TOO QUICK. THE DILEMMA THUS BECOMES...DOES THE
FRONT PUSH THROUGH AND SIGNIFICANTLY DECREASE THE INSTABILITY AND
RAIN CHANCES...OR DOES THE FRONT STALL AND PROVIDE A FOCUS FOR
CONVECTION?
AT THIS POINT...SINCE THE MODELS HAVE BEEN SOMEWHAT CONSISTENT WITH
THE DRYING TREND IN THE NORTH...I WILL GO WITH A SUNNY AND LESS
HUMID FORECAST TOMORROW IN THE TN VALLEY. WILL ALSO...HOWEVER...
HAVE SMHALL (AT LEAST) RAIN CHANCES FROM TCL TO MGM AREAS SOUTH. ALL-
IN-ALL...A SOMEWHAT LOW CONFIDENCE FORECAST.
HSV 067/088/066/090 ?002
BHM 070/090/070/090 ?002
MGM 072/094/071/091 ?212
.BHM...NONE.
In the hours before
Special weather statement, Jul 11, 12:30 PM CST, 3 hours 15 minutes before
ALZ001>038-040>050-112030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT WED JUL 11 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
THUNDERSTORMS ARE DEVELOPING ALONG A WEAK FRONT THROUGH TENNESSEE.
SOME OF THESE STORMS MAY MOVE INTO NORTHERN ALABAMA THIS AFTERNOON.
OVER THE FORECAST AREA...AFTERNOON HIGH TEMPERATURES WILL WARM INTO
THE 90S WITH PLENTY OF MOISTURE. THIS WILL ALLOW THE ATMOSPHERE TO
BECOME UNSTABLE AND SUPPORT DEVELOPMENT OF SCATTERED THUNDERSTORMS
DURING THE AFTERNOON AND INTO THE EVENING HOURS. SOME OF THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND...FREQUENT
DEADLY LIGHTNING...AND BRIEF HEAVY RAINFALL.
AFTERNOON TEMPERATURES BETWEEN 90 AND 95...COMBINED WITH PLENTY OF
MOISTURE...WILL PROVIDE A HEAT INDEX AROUND 100 IN THE TENNESSEE
VALLEY TO 105 IN THE CENTRAL COUNTIES.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NECESSARY.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 2,
BIRMINGHAM IS 2,
MONTGOMERY IS 2,
1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT.
FOR MORE INFORMATION AND A DESCRIPTION OF WHAT A WET MICROBURST IS,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
Thunderstorm Wind, Lauderdale
- When
- July 11, 3:45 PM CST to 3:52 PM CST
- Where
- Lauderdale County, Rogersville
- Measured
- 55 kt (63 mph)
- Property damage
- $12,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.833, -87.283
Numerous trees and power lines were blown down across eastern Lauderdale from Anderson to Rogersville. Some of the fallen trees landed on homes causing minor damage. Lightning from the storms struck a few structures causing minor damage. No injuries were reported with the storms.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 11, 20011 death · 1 event
- Hail and Lightning Strikes in Colorado, July 11, 20011 injured · $215,000 · 1 in hail · 7 events
- Lightning Strike in Louisiana, July 11, 2001$400,000 · 1 event
- Wildfire in California, July 11 to 13, 20012 injured · $150,000 · 1 event
- Lightning Strike in Maine, July 11, 20012 injured · $100,000 · 1 event
- Damaging Winds in Louisiana, July 11, 2001$120,000 · 70 kt wind · 9 events
- Damaging Wind in Nevada, July 11, 2001$100,000 · 1 event
- Damaging Winds in Mississippi, July 11, 2001$45,000 · 3 events
- Flash Flood and Hail in Mississippi, July 11, 2001$15,000 · 0.75 in hail · 8 events
- Hail and Damaging Winds in Missouri, July 11 to 12, 2001$12,000 · 69 kt wind · 9 events
- Damaging Winds in Alabama, July 11, 2001$15,000 · 2 events
- Damaging Winds in New Jersey, July 11, 20011 injured · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257320.